MAUDE Adverse Event Report: MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; STENT, CORONARY

MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; STENT, CORONARY
Model Number 2.5X17
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
The physician had passed the nirxcell stent past a proximal / mid rca lesion that the xience stent would not pass.Upon passing the lesion the physician began the inflation of the nirxcell stent and quickly noticed that blood was filling up the endoflater.The physician immediately stopped as it was apparent that the balloon the stent was crimped to was defective or something and he removed the nirxcell.Upon removal he noticed that the nirxcell stent was scrunched all the way to the distal end.He then opened 3 more nirxcell stents with no issues and finished the case.No patient injury reported.
 
Event or Problem Description
Additional information received on apr 08, 2018: i had initially tried to pass a xience stent with the intent of stenting the distal rca.It did not pass because it was getting 'caught' on a proximal stent (mild tortuosity was present but nothing unusual).I then decided to try the nirxcell stent given its excellent deliverability.It passed into position with zero resistance.The stent was prepped at the lesion site, which had already undergone angioplasty.Upon inflating (i had planned to deploy at 12 atm), the pressure gauge did not advance.I thought maybe there was a leak in the hook-up so i checked the attachments, which were all tight.I stepped on fluoro again, and the balloon was not inflated at all.I had the tech pull negative, and blood came back into the inflation device syringe.The stent was 'mangled' into the balloon and had perforated it.There had been no noticeable defect prior to insertion, and it passed without any difficulty whatsoever as noted above.
 
Additional Manufacturer Narrative
The investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.
 
Event or Problem Description
Additional information received: ifu review (may 23, 2018).Device analysis (may 27, 2018).Final report (may 28, 2018).

Brand Name
NIRXCELL COCR CORONARY STENT ON RX SYSTEM
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key7395280
Report Number3003084171-2018-00006
Device Sequence Number16155406
Product Code MAF
UDI-Device Identifier07290107010771
UDI-Public07290107010771
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P110004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model Number2.5X17
Device Catalogue NumberNXL25017US
Device Lot NumberNUS01022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/08/2018
05/10/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date04/29/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1